Forum Style

Daily cramping and pain after transplant

Hello all - 

I'm about 8 weeks out from my kidney transplant and feeling OK (not as great as people said I would, but ok) and my biggest complaint is that every single day when I wake up, then several times a day until I go to bed, I have terrible cramping and pain just above the public bone where my bladder and uterus are. It's definitely gas pains but I never had this issue prior to the transplant. I take ducolax 2x per day, so I know it isn't constipation. But I can't figure out why just there and why now?

I have a small torso and two enlarged polycystic kidneys, which already made things crowded prior to the transplant, and my transplanted kidney is 13.8 cm, which looks huge in my body  it definitely has to be encroaching upon that area. I don't know if that has anything to do with it? I don't drink soda very often, I don't eat gassy foods but it happens literally the moment I am conscious I'm awake and then every hour or so all day. I mentioned it to my surgeon, nephrologist, pharmacist and the nurse practitioners who see me every other week at my clinic appointments, but they all sort of blow it off like it's not a big deal. I'm returning to work next week and I can't imagine how I'm going to handle this while trying to work. Nothing helps, simethicone, Zofran, diet changes. I don't know if it's linked to the medication I'm taking since everything started after the transplant. Has anyone else had anything like this?

Thanks! 

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Hi! I had cramping issues too a month after my kidney tx, thought it has somethin to do w/my new kidney but its all gas, and sometimes, i do experience dysmenorrhea.but if its in the kidney area i think your doctors should pay attention to it, i dunno its not that i have trust issues w/doctors but when they say its nothing to worry about, i always have my 2nd to 3rd opinion always,just to make sure, its our body, any pain, any discomfort,it signals us there is something that needs immediate action. Hope you’ll be better soon.

  • Hi. I too had pain in that area after surgery for kidney tx for several months. It may not be the same so I would definitely make the docs pay attention. I am 5ft 100 lbs and my donor kidney is large. I was told it was from where the ureter and bladder were sewn together and it takes time to heal. I am 1 1/2 yr post now without issue. It is a big surgery. Take time to heal best you can. It took a lot longer unfortunately than I expected.. but sooo worth it! Take Care. Hugs Chris

  • Remember after transplant your body reacts to many things differently.  Anything like nuts and seeds, to Ducolax and any other medication anything is possible.

    Drinking more water will help you.

  • Hi

    Sorry to hear you are not feeling well. I would definitely stop drinking soda. Soda is poison. Please search to see results for yourself.  Is it possible that you are addicted to Ducolax? Diet can really affect how you feel in so many ways. 

    To move your bowels, how about adding a small amount of olive oil to your food throughout the day. Perhaps 1/2 teaspoon?

    Can you stop taking the Ducolax just like that? Talk to your doctor to see if my suggestions might help.

    Massaging the area of discomfort if you can tolerate it or how about adding some warm compress?

    • Hello Hostess Rice - 

      The olive oil idea is a good one, thank you! 

      I don't think I'm addicted to ducolax - it's supposed to be part of my medication regimen, but I didn't take it until recently because it makes me feel nauseous  So it doesn't seem to matter if I use it or don't. I drink 96oz water every day, I don't think I could drink more because that's already a struggle. I've been swimming and walking for exercise (it's really hot here so I'm careful not to do too much and sweat off everything I drank) but that doesn't seem to help with the problem.

      I will try the olive oil idea though as that makes sense! 

      Thanks! 

      • How about adding magnesium as a supplement? Has your doctors suggested you try it?  If so, I would try magnesium lotion or oil applied topically to the area of discomfort.  

        I wanted to say I am sorry for choosing the word addicted rather than choosing the word dependent.  I am glad that you are not taking Ducolax regularly.

         

    • I would add only cold pressed oils not heated.

  • I'm a liver tx and we have somewhat different issues than you kidney types.  Wish I could help, but I've not been down that road.  Don't let your team "blow it off".  If it's a problem for you then it IS a problem and they need to help.  

    Blessings!

    • Hi Steve -

      Thanks for your response!  You're right, if it's my problem they should be willing to listen. I've been alternating between the surgeon and the nephrologist on my weekly visits to the transplant clinic - but next week I'll see a nurse practitioner and I feel like I'm more likely to get them to listen (they have more time to talk ) so I'll make sure they really listen. :) 

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Mark w left a comment on Kidney Transplants
6 hours ago
Kidneyboy left a comment for Kerry & Brian
7 hours ago
chris havey replied to Kim's discussion Liver transplant recovery benchmarks
7 hours ago
Jane replied to GameBoy's discussion Orlando Nephrologist recommendation
12 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients